Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 460, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 25, 2020, 2:48 PM EDT for Newton County, Rockdale County, Georgia. It took effect at Oct 25, 2020, 7:00 PM EDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2020, 2:48 PM EDT (18:48 UTC)
- In effect from
- Oct 25, 2020, 7:00 PM EDT
- Expired
- Oct 26, 2020, 9:15 AM EDT
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River at Gees Mill Road near Milstead (MYRG1). The gauge peaked at 10.84 ft at Oct 26, 2020, 5:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02207335, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
216 WGUS42 KFFC 251848 FLWFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 248 PM EDT Sun Oct 25 2020 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Yellow River near East Lithonia affecting DeKalb and Rockdale Counties. Yellow River near Conyers below Milstead affecting Newton and Rockdale Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. GAC089-247-260700- /O.NEW.KFFC.FL.W.0459.201025T1948Z-201026T1525Z/ /YLOG1.1.ER.201025T1948Z.201026T0000Z.201026T0808Z.UU/ 248 PM EDT Sun Oct 25 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for the Yellow River near East Lithonia. * Until Monday morning. * At 2:31 PM EDT Sunday the stage was 12.5 feet. * Flood stage is 13 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this afternoon to a crest of 14.8 feet this evening. It will then fall below flood stage late tonight. * Impact...At 15 feet, Minor flooding continues and expands further into the woodlands and fields near the river upstream and downstream from the gage on Pleasant Hill Road. In Dekalb County... some flooding of backyards of homes begin on Harmony Hills Drive and Court. Johnson Creek flowing under Union Grove Road into the river begins to back up. && LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403 $$ GAC217-247-260700- /O.NEW.KFFC.FL.W.0460.201025T2300Z-201027T0400Z/ /MYRG1.1.ER.201025T2300Z.201026T1200Z.201026T2200Z.UU/ 248 PM EDT Sun Oct 25 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for the Yellow River near Conyers below Milstead. * From this evening to late Monday night. * At 2:01 PM EDT Sunday the stage was 10 feet. * Flood stage is 11 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this evening to a crest of 12.1 feet Monday morning. It will then fall below flood stage Monday evening. * Impact...At 12 feet, Minor flooding continues in the woodlands... fields and pasture along the river upstream and downstream from the gage on Gees Mill Road in Rockdale County. Large portions of Sockwell Road by the river in Newton County will be up to 3 feet under water. && LAT...LON 3365 8399 3371 8395 3359 8387 3356 8393 $$
3 follow-up statements
677
WGUS82 KFFC 260103
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
903 PM EDT Sun Oct 25 2020
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
Yellow River near Conyers below Milstead affecting Newton and
Rockdale Counties.
Yellow River near East Lithonia affecting DeKalb and Rockdale
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC217-247-261315-
/O.EXT.KFFC.FL.W.0460.000000T0000Z-201026T1800Z/
/MYRG1.1.ER.201026T1200Z.201026T1200Z.201026T1200Z.UU/
903 PM EDT Sun Oct 25 2020
...The Flood Warning is now in effect until early Monday afternoon...
The Flood Warning continues for
the Yellow River near Conyers below Milstead.
* Until Monday afternoon.
* At 8:30 PM EDT Sunday the stage was 10.4 feet.
* Flood stage is 11 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 11 feet
Monday morning.
* Impact...At 11 feet, Flood Stage is reached. Minor flooding begins
in the woodlands...fields and pasture along the river upstream
and downstream from the gage on Gees Mill Road in Rockdale County.
Portions of Sockwell Road by the river in Newton County will be
around two feet under water.
&&
LAT...LON 3365 8399 3371 8395 3359 8387 3356 8393
$$
GAC089-247-261200-
/O.EXT.KFFC.FL.W.0459.000000T0000Z-201026T1200Z/
/YLOG1.1.ER.201026T0600Z.201026T0600Z.201026T0600Z.UU/
903 PM EDT Sun Oct 25 2020
...The Flood Warning is now in effect until Monday morning...
The Flood Warning continues for
the Yellow River near East Lithonia.
* Until Monday morning.
* At 8:31 PM EDT Sunday the stage was 12.9 feet.
* Flood stage is 13 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 13 feet by
early Monday morning.
* Impact...At 13 feet, Flood stage is reached. Minor flooding will
occur in portions of the woodlands and fields near the river
upstream and downstream from the gage on Pleasant Hill Road.
&&
LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403
$$
GAC117-121-261315-
/O.EXT.KFFC.FL.W.0454.000000T0000Z-201026T2100Z/
/APHG1.1.ER.201025T0535Z.201025T1445Z.201026T1500Z.NO/
903 PM EDT Sun Oct 25 2020
...The Flood Warning is now in effect until Monday afternoon...
The Flood Warning continues for
the Big Creek near Alpharetta.
* Until Monday afternoon.
* At 8:45 PM EDT Sunday the stage was 7.3 feet.
* Flood stage is 7 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late
Monday morning.
* Impact...At 7 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$001 WGUS82 KFFC 260842 FLSFFC Flood Statement National Weather Service Peachtree City GA 442 AM EDT Mon Oct 26 2020 ...The Flood Warning continues for the following rivers in Georgia... Yellow River near Conyers below Milstead affecting Newton and Rockdale Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. GAC217-247-261800- /O.CON.KFFC.FL.W.0460.000000T0000Z-201026T1800Z/ /MYRG1.1.ER.201026T1200Z.201026T1200Z.201026T1200Z.UU/ 442 AM EDT Mon Oct 26 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Yellow River near Conyers below Milstead. * Until this afternoon. * At 4:17 AM EDT Monday the stage was 10.8 feet. * Flood stage is 11 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 11 feet this morning. * Impact...At 11 feet, Flood Stage is reached. Minor flooding begins in the woodlands...fields and pasture along the river upstream and downstream from the gage on Gees Mill Road in Rockdale County. Portions of Sockwell Road by the river in Newton County will be around two feet under water. && LAT...LON 3365 8399 3371 8395 3359 8387 3356 8393 $$
577 WGUS82 KFFC 261315 FLSFFC Flood Statement National Weather Service Peachtree City GA 915 AM EDT Mon Oct 26 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Yellow River near Conyers below Milstead affecting Newton and Rockdale Counties. GAC217-247-261415- /O.CAN.KFFC.FL.W.0460.000000T0000Z-201026T1315Z/ /MYRG1.1.ER.700119T1328Z.700119T1328Z.700119T1328Z.UU/ 915 AM EDT Mon Oct 26 2020 ...The Flood Warning for the Yellow River near Conyers below Milstead has been cancelled... The Flood Warning is cancelled for the Yellow River near Conyers below Milstead. * At 8:30 AM EDT Monday the stage was 10.7 feet. * Flood stage is 11.0 feet. * Forecast...The river is expected to continue to fall. && LAT...LON 3365 8399 3371 8395 3359 8387 3356 8393 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 25, 2:02 PM EDT, 46 minutes earlier.
Area forecast discussion, Oct 25, 2:02 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 202 PM EDT Sun Oct 25 2020 .UPDATE... 18z Aviation update below. Baker && .PREV DISCUSSION... /Issued 1118 AM EDT Sun Oct 25 2020/ UPDATE... Minor adjustments made to near term as forecast largely on track. Still lingering pops for eastern majority of CWA as some isolated to scattered showers could form with wedge front pushing in from the NE this afternoon and possible overrunning upglide forcing. Any rainfall should stay light. Increased some mostly cloudy coverage and have it persisting longer through the day given this setup. Temps should mainly be limited to the low to mid 70s in the north and east and may even trend cooler if some areas never get much scattering of the stratus. Previous discussion follows... Baker PREV DISCUSSION... /Issued 731 AM EDT Sun Oct 25 2020/ SHORT TERM /Today through Monday/... Light to moderate rain continues to exit the state to the east, leaving low clouds and restricted visibilities in its wake. Surface ridge is expected to build into Georgia from the northeast today, with the wedge of high pressure promoting some over-running light precipitation. At this time, have continued slight chance to chance pops with the lingering moisture through today, particularly over the eastern half of the forecast area. Regardless, expect the majority of the area to see gloomy overcast condition today. Temperatures will warm to the mid 70s to near 80 this afternoon. Morning lows will settle into the low 60s. 31 && .LONG TERM /Monday Night through Saturday/... Unsettled, wet weather is anticipated for the middle of next week. The forecast will depend heavily on the timing of a strong upper level low pressure system and the track of current T.D 28. Regardless, deep tropical moisture will stream northward from the GOMEX brining the potential for heavy rainfall to the outlook area during the mid to late part of next week. The models are still diverging on the timing of an upper level low pressure system for Wednesday into Thursday across the Gulf States. The GFS has had poor run to run consistency with the evolution of the upper system while the ECWMF has had some timing issues, but decent run to run consistency with the strength of the mid level system. The GFS now has a closed low system that moves into the Lower Mississippi River Valley on Thursday that begins to shunt northeast into the TN/OH River Valleys. The 12Z ECWMF tracks the mid level low much further south. The official NHC track for T.D. 28 has the system making landfall across the central Gulf Coast on Wednesday. The tropical system will likely get absorbed into a frontal system stalled across the Gulf States later Wednesday into early Thursday. The low pressure/frontal system will move across the Gulf States on Thursday. There are also some timing difference with the FROPA, with the GFS being slightly faster than the 12Z ECMWF. The potential for heavy rainfall is increasing during the Wednesday to Thursday time frame. Currently, the axis of heavier rainfall is across the higher terrain of north GA with widespread 2"-3" inch amounts. Locally higher amounts are possible. High pressure and a drier airmass will settle over the region for the weekend. NListemaa && .AVIATION... 18Z Update... Initial MVFR stratus deck for most sites could have some improvement later this afternoon to low end VFR otherwise expect lingering moisture and wedge building in from the NE to allow for another lowering to LIFR/IFR tonight into Monday (most sites could see near 400 ft) and also possible high end MVFR vsbys. Expect gradual improving again to MVFR/low end VFR by later Monday. Cannot rule out some isolated showers near KAHN this afternoon with wedge building in but left out for now. Initial winds mainly light NW then should shift NE near KATL by 21z this afternoon. KAHN should shift NE here soon. Winds stay on east side thru Monday near 5 kts. //ATL Confidence...18Z Update... Medium on overall timing of cig changes. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 75 60 72 59 / 40 10 5 5 Atlanta 76 62 73 61 / 20 10 5 5 Blairsville 71 57 70 55 / 40 20 10 5 Cartersville 76 61 74 60 / 20 10 5 5 Columbus 78 63 80 64 / 10 5 5 5 Gainesville 73 60 70 59 / 40 10 5 5 Macon 80 62 80 61 / 20 10 5 5 Rome 77 61 76 59 / 10 10 5 5 Peachtree City 76 61 75 61 / 20 10 5 5 Vidalia 82 65 80 65 / 30 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31/Baker LONG TERM....NListemaa AVIATION...Baker
Hazardous weather outlook, Oct 25, 12:15 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1215 PM EDT Sun Oct 25 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1215 PM EDT Sun Oct 25 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A strong upper level disturbance and the remnants of Tropical Storm Zeta are expected to move across the outlook area during the mid to late part of next week. The combination of these two systems will bring the potential for locally heavy rainfall to portions of north and central Georgia, especially Wednesday into Thursday. Scattered thunderstorms will also be possible, with the main hazards being gusty winds and occasional lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:31 PM EDT | River Flood Warning | FFC | Fulton | 70 min |
| Oct 24, 9:20 PM EDT | River Flood Warning | FFC | DeKalb | 82 min |
| Oct 24, 9:28 PM EDT | River Flood Warning | FFC | DeKalb | 7 hr |
| Oct 24, 9:30 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Oct 24, 10:01 PM EDT | Special Weather Statement | FFC | Gwinnett, Newton, Rockdale, Walton | 29 min |
| Oct 24, 10:09 PM EDT | Special Weather Statement | FFC | Greene, Madison, Oglethorpe | 36 min |
| Oct 24, 10:34 PM EDT | River Flood Warning | FFC | Gwinnett | 114 min |
| Oct 25, 12:08 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 4 hr |
| Oct 25, 2:39 AM EDT | River Flood Warning | FFC | Gwinnett | 4 hr |
| Oct 25, 4:19 AM EDT | River Flood Warning | FFC | Forsyth | 75 min |
| Oct 25, 2:48 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 9 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.